Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 24, NWS Blacksburg, VA

April 8, 20205 counties in Virginia; Mercer County, Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 4:22 PM EDT for 5 counties in Virginia; Mercer County, Monroe County, West Virginia. It was in force for 23 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 4:22 PM EDT (20:22 UTC)
Expired
Apr 8, 2020, 4:45 PM EDT
In force
23 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bland County, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 4:23 PM EDTHAIL 0.5Narrows, VAHALF INCH SIZE HAIL REPORTED IN NARROWS.
Apr 8, 4:27 PM EDTHAIL 1Narrows, VAQUARTER SIZE HAIL IN NARROWS.
Apr 8, 4:27 PM EDTHAIL 1.51 N Rich Creek, VAHAIL THE SIZE OF SILVER DOLLAR IN RICH CREEK. TIME ESTIMATED FROM RADAR.
Apr 8, 4:37 PM EDTHAIL 0.252 Ene Bane, VAPEA SIZE HAIL COVERING THE GROUND.
Apr 8, 4:37 PM EDTHAIL 14 Ese Peterstown, VAQUARTER SIZE HAIL REPORTED NEAR RIPPLEMEAD.
Apr 8, 4:40 PM EDTTSTM WND GST 841 E Mountain Lake, VA
Apr 8, 4:40 PM EDTHAIL 0.7Pembroke, VAPEA TO DIME SIZE HAIL ON SMITH STREET IN PEMBROKE.
Apr 8, 4:45 PM EDTTSTM WND DMG3 Wnw Fairlawn, VALARGE TREES DOWN, SOME SNAPPED OFF 25 TO 30 UP.
Apr 8, 4:45 PM EDTHAIL 0.251.3 Nne Pembroke, VAPEA SIZE HAIL IN PEMBROKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

715 
WUUS51 KRNK 082022
SVRRNK
VAC021-045-071-121-155-WVC055-063-082045-
/O.NEW.KRNK.SV.W.0024.200408T2022Z-200408T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
422 PM EDT Wed Apr 8 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Pulaski County in southwestern Virginia...
  Giles County in southwestern Virginia...
  Southwestern Craig County in southwestern Virginia...
  Northeastern Bland County in southwestern Virginia...
  Northwestern Montgomery County in southwestern Virginia...
  Southeastern Mercer County in southeastern West Virginia...
  Southwestern Monroe County in southeastern West Virginia...

* Until 445 PM EDT.

* At 422 PM EDT, severe thunderstorms were located along a line
  extending from near Wayside to near Elgood to near Kegley, moving
  southeast at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Blacksburg...
  Princeton...
  Pearisburg...
  Narrows...
  Pembroke...
  Peterstown...
  and Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3741 8025 3717 8056 3711 8092 3735 8117
      3739 8086 3758 8057
TIME...MOT...LOC 2022Z 310DEG 42KT 3760 8064 3743 8091 3743 8116 

HAIL...1.25IN
WIND...60MPH
 
$$

DS
1 follow-up statement
522 
WWUS51 KRNK 082037
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
437 PM EDT Wed Apr 8 2020

VAC021-WVC055-082046-
/O.CAN.KRNK.SV.W.0024.000000T0000Z-200408T2045Z/
Bland VA-Mercer WV-
437 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAND AND 
SOUTHEASTERN MERCER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3730 8093 3735 8085 3737 8087 3739 8086
      3743 8072 3755 8060 3741 8025 3717 8056
      3713 8082 3717 8088 3719 8087 3719 8088
      3718 8089 3724 8096
TIME...MOT...LOC 2036Z 305DEG 52KT 3744 8062 3738 8063 3733 8069 3727
8090

$$

VAC045-071-121-155-WVC063-082045-
/O.CON.KRNK.SV.W.0024.000000T0000Z-200408T2045Z/
Pulaski VA-Giles VA-Craig VA-Montgomery VA-Monroe WV-
437 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT 
FOR NORTHERN PULASKI...GILES...SOUTHWESTERN CRAIG...NORTHWESTERN 
MONTGOMERY AND SOUTH CENTRAL MONROE COUNTIES...

At 436 PM EDT, severe thunderstorms were located along a line
extending from near Interior to near Cascades to near Pearisburg to
Chapel, moving southeast at 60 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Blacksburg...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
Newport...
and Sinking Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3730 8093 3735 8085 3737 8087 3739 8086
      3743 8072 3755 8060 3741 8025 3717 8056
      3713 8082 3717 8088 3719 8087 3719 8088
      3718 8089 3724 8096
TIME...MOT...LOC 2036Z 305DEG 52KT 3744 8062 3738 8063 3733 8069 3727
8090

HAIL...1.25IN
WIND...60MPH
 
$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:21 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 8, 3:21 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
321 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front will over the upper Mid-West will move
southeast across the Ohio Valley tonight, then across the Mid
Atlantic Region Thursday. Scattered showers and thunderstorms
will precede the front. Behind the front, look for strong
and gusty northwest winds and much colder temperatures.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 300 PM EDT Wednesday...

Severe thunderstorm Watch #087 is in effect until 8PM for the
Roanoke/New River/and Greenbrier Valleys.

Scattered thunderstorms are developing ahead of a southward-
advancing cold front from northern KY into central WV.
Heating ahead of the boundary has allowed instability to
increase, resulting in MLCAPE from 500-1500 J/kg in a corridor
from southwestern Virginia northwest into southern West
Virginia. Modestly steep midlevel lapse rates around 7-7.5 C/km
and strong vertical shear, resulting in long, straight
hodographs, will favor supercells capable of large hail.
Furthermore, steepening low level lapse rates could increase
potential for damaging wind gusts. This convection will track
east/southeast through broad northwesterly flow regime, and may
spread to the VA/NC border by sunset.

After sunset expect this activity to wane with lull in the
precipitation threat after from 10 PM to 2AM... then ramping
back up again late tonight. A strong cold front will cross
overhead on Thursday morning. A line of showers and
thunderstorms will precede the frontal boundary and could pose a
marginal risk of severe weather due to damaging winds. Behind
the front, winds will sharply increase from the northwest, and
confidence is growing that a wind advisory may be needed for
Thursday afternoon and Thursday night along the Blue Ridge. For
now, the wind threat is highlighted in the HWO.

Temperatures tonight will be quite mild with many areas
remaining in the 60s for lows, except where any thunderstorm
outflow or rain occurs which could allow temperatures to drop
into the 50s. A brief spike in temperature back into the 70s
may occur Thursday once the morning thunderstorms clear, but
all indications point to steady or falling temperatures in the
mountains with morning temperatures in the 50s/60s mountains,
falling into the upper 40s by the end of the day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

Flow between a large vertically stacked closed low moving through New
England and a large high pushing in from the mid Mississippi valley
will bring string gusty winds and much colder air into the Appalachians
and central mid Atlantic region into the weekend.

Expect winds will be gusting over 45 mph Thursday night into Friday
especially at the higher elevations west of the Blue Ridge. A secondary
surge of cold air will arrive as the upper vorticity axis pushes
through Thursday night and this will squeeze out moisture in upslope
snow showers west of the Ridge with some accumulation possible. Snow
showers will dissipate Friday morning but the gust conditions will
continue into Friday night.

With the surface high centered over the region and low amplitude
ridging aloft expect quiet weather for Saturday.

Highs Saturday will be running about 10 degrees below normal with
mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation
for Saturday will boost temperatures into the lower 60s east, mid/upper
50s west. Looks like potential for frost east of the Ridge Friday night
where winds can diminish in the low spots.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 200 PM EDT Wednesday...

Closed low over the southwestern US will open up with energy ejecting
out and moving into the middle Atlantic region by Sunday. This is a
very dynamic system with the main surface low passing to our west as it
moves northward into the Great Lakes region. Current guidance indicates
the best threat for severe weather will be off to our south. However,
with this much energy in play the system bears watching to see if the
low level jet can advect more unstable air into the region and bring
the severe threat into our neck of the woods. Any way you slice it,
Sunday looks wet with unsettled conditions continuing through the first
part of next week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 1145 AM EDT Wednesday...

Weak outflow boundary bisects the forecast area from BLF-GSO.
This boundary is expected to be the focus for scattered showers
and thunderstorms this afternoon and evening. Winds aloft are
out of the west northwest. Cell movement for any deep convection
is expected to be to the east-southeast at 30 kts. Isolated
severe storms are possible with wind gusts 40-50kts. All
thunderstorms which develop will likely contain at least small
hail. The more robust cores may contain hail stones up to an
inch in diameter.

MVFR ceilings are favored across the mountains with VFR cloud
bases east of the Blue Ridge. Thunderstorms will produce
localized IFR. IFR cigs are also possible along the ridge crests
tonight especially along the western slopes vcnty of KBLF.

Overnight, a new squall line is expected to reach the area from
the west, but most likely after 06Z.

Forecast confidence = moderate.

Extended Aviation Discussion...

A strong cold front crosses the area Thursday morning with
widespread MVFR conditions due to clouds and precipitation.
Winds will be strong and gusty behind the front Thursday night.

Colder high pressure builds into the area on Friday. In general
winds will be diminishing and ceilings will improve to VFR
except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...PM
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
421 PM EDT Wed Apr 8 2020

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044-
507-508-091000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
421 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected early Thursday morning. A few
of these storms could become strong to severe with damaging wind
gusts being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ019-020-023-024-034-035-045>047-059-091000-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-
421 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 8, 10:23 AM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             6 NNE YOST              38.13N 79.50W
04/07/2020  E0.70 INCH       BATH               VA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

VFJ
Special weather statement, Apr 8, 10:49 AM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1049 AM EDT Wed Apr 8 2020

VAZ018>020-023-024-WVZ043-044-507-508-081515-
Botetourt-Bath-Craig-Rockbridge-Alleghany-Western
Greenbrier-Summers-Eastern Greenbrier-Monroe-
1049 AM EDT Wed Apr 8 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...ROCKBRIDGE...BATH AND BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...GREENBRIER...SUMMERS AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...

At 1047 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nimrod Hall to Pipestem. Movement
was southeast at 50 mph.

Gusty winds and isolated flooding problems in low areas are possible
with these storms.

Locations impacted include...
Alleghany...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
Lewisburg...
and Hinton.

LAT...LON 3805 8026 3806 7996 3823 7985 3786 7914
      3745 7959 3748 7968 3741 7981 3731 7985
      3742 8007 3732 8043 3748 8051 3738 8076
      3759 8109 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1447Z 298DEG 41KT 3796 7969 3754 8094

RR
Local storm report, Apr 8, 11:41 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     1 WSW TOGA              37.49N 78.64W
04/08/2020                   BUCKINGHAM         VA   911 CALL CENTER

            A LINE OF SHOWERS AND THUNDERSTORMS WITH
            STRONG WINDS BLEW A TREE DOWN ON PEARSON
            DRIVE.

&&

RR
Local storm report, Apr 8, 3:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 NW LINDSIDE           37.46N 80.68W
04/08/2020  E1.00 INCH       MONROE             WV   PUBLIC

&&

11
Local storm report, Apr 8, 4:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 W MC DONALDS MILL     37.30N 80.35W
04/08/2020  E0.70 INCH       MONTGOMERY         VA   PUBLIC

&&

11
Special weather statement, Apr 8, 4:07 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
407 PM EDT Wed Apr 8 2020

VAZ014-017-032-033-043-044-082045-
Henry-Franklin-Patrick-Floyd-Montgomery-Pittsylvania-
407 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL FLOYD...SOUTHWESTERN PITTSYLVANIA...NORTHERN HENRY...
NORTHEASTERN PATRICK...SOUTHERN FRANKLIN AND SOUTH CENTRAL MONTGOMERY
COUNTIES...

At 406 PM EDT, a cluster of strong thunderstorm were located from
Floyd to Ferrum to Oak Level, moving east at 35 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Floyd...
Pilot...
Ferrum...
Axton...
Callands...
and Bassett.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3693 8051 3706 8039 3694 7948 3662 7960
TIME...MOT...LOC 2006Z 285DEG 32KT 3690 8002

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:09 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge66 min
Apr 7, 10:16 PM EDTSevere Thunderstorm WarningRNKRockbridge22 min
Apr 7, 10:41 PM EDTSpecial Weather StatementRNKAmherst49 min
Apr 7, 11:17 PM EDTSpecial Weather StatementRNKBuckingham58 min
Apr 8, 5:38 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge41 min
Apr 8, 6:15 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more60 min
Apr 8, 6:36 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell54 min
Apr 8, 10:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more26 min
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford66 min
Apr 8, 3:37 PM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke18 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningRNKGiles40 min
Apr 8, 4:02 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Apr 8, 4:07 PM EDTSpecial Weather StatementRNKFloyd, Franklin38 min
Apr 8, 4:39 PM EDTSpecial Weather StatementRNKFranklin51 min
Apr 8, 4:42 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more33 min
Apr 8, 4:45 PM EDTSpecial Weather StatementRNKCity of Danville45 min
Apr 8, 4:46 PM EDTSpecial Weather StatementRNKTazewell29 min
Apr 8, 4:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania48 min
Apr 8, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Apr 8, 5:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more23 min
Apr 8, 5:16 PM EDTSpecial Weather StatementRNKCity of Danville44 min
Apr 8, 5:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville32 min
Apr 8, 5:30 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania46 min
Apr 8, 5:34 PM EDTSpecial Weather StatementRNKCarroll, Smyth, Wythe26 min
Apr 8, 5:37 PM EDTSevere Thunderstorm WarningRNKHalifax23 min
Apr 8, 5:48 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe42 min
Apr 8, 5:59 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
Apr 8, 6:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Apr 8, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania59 min
Apr 8, 6:14 PM EDTSevere Thunderstorm WarningRNKPittsylvania31 min
Apr 8, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Apr 8, 6:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania32 min
Apr 8, 4:50 AM EDTSpecial Weather StatementRNKGreenbrier55 min
Apr 8, 10:11 AM EDTSpecial Weather StatementRNKGreenbrier, Summers34 min
Apr 8, 2:18 PM EDTSevere Thunderstorm WarningRNKMonroe, Summers57 min
Apr 8, 4:33 PM EDTSpecial Weather StatementRNKMercer12 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.